MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V431M-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow up in progress to obtain information on whether the patient was examined to determine that the broken wire was not part of the patient's body and if any intervention was required.The device was returned.As reported, breakage of the cutting wire was confirmed.Investigation was carried out to confirm the broken portion.The coated portion of the cutting wire was torn, and the broken portion was scorched and melted.The outer diameter of the knife wire was measured and found to be normal.Measurements of the length of the knife wire and wire sheath showed that the knife wire was missing 13 to 19 mm including the sheath.No other abnormalities that could lead to the breakage of the knife wire were observed.The device history record with the lot number of the subject device was confirmed.No abnormalities found from the device history record of the items which relate to the reported phenomenon.The root cause of event could not be identified.Based on the investigation result, a likely mechanism causing the breakage and detachment of the cutting wire might be the following.The slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire was torn due to the effect of contacting a metal area of the endoscope.The exposed cutting wire was being close to the tissue or endoscope.The output was activated in state of ¿2¿ description.During activation, accidental discharge might have occurred at two points in the cutting wire at the same time.The discharge caused the cutting wire to become hot instantly.As a result, the cutting wire was broken and detached.This instruction manual contains the following information.Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
The customer reported to olympus, the knife wire of the single use lumen sphincterotome broke during an endoscopic sphincterotomy (est) procedure.It was not possible to determine whether it had fallen off and if it remains in the body.The high frequency cauterization power supply used was esg-100.The setting value for the cut mode and the coagulation mode was pulse cut slow: 80, pulse cut fast: 20, forced coagulation 2 20, soft coagulation 20 (bipolar was not used).The issue occurred approximately 20 minutes after the start of the procedure.The knife became dull, probably after a few uses of high frequency.The output mode when the event occurred was monopolar / pulse cut slow: 80.There was no contact of wire to the tissue at the time of occurrence.When attempted to make contact with the tissue, the cutting wire was not found.The average activation time was 1-3 seconds.After a few incisions, the physician noticed that the knife wire was missing.The procedure was completed by replacing with a similar device.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being submitted for additional information reported by the customer.
 
Event or Problem Description
Upon follow up, it was reported that the patient was not examined with xray or other imaging technique and no intervention was required as a result of the reported event.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16589216
Report Number9614641-2023-00405
Device Sequence Number5895695
Product Code KNS
UDI-Device Identifier04953170382680
UDI-Public04953170382680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V431M-0720
Device Lot Number25K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V-EVIS LUCERA DUODENOVIDEOSCOPE.
Patient SexUnknown